Our expert says:
Congratulations on the birth of your baby. It is unfortunate that some women do gain weight with a pregnancy that is hard to lose, but if you are suffering from post-partum depression then I think the depression rather than your pregnancy is probably responsible for the weight gain. I would not recommend that you take any diet pills (prescription or over-the-counter pills) while you are taking antidepressants because many of the prescription diet pills contain chemicals that may interfere with the antidepressants. You can, however, ask the dr who is treating your depression if he/she can prescribe Xenical for you and if this would interfere with your antidepressant meds. Xenical prevents the uptake of fat from the diet and has to be used with a very-low-fat diet, which then lowers your energy intake and helps you to lose weight. So discuss this option with your dr. In addition, it is important that you start doing some form of aerobic exercise every day because an exercise like going for a brisk walk for 30 min a day will not only promote weightloss, but also counteract the depression. Put baby in a pram and go for those walks and you will start losing weight and feel less depressed.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal
advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.